1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

More food less hypos

Discussion in 'Ask A Question' started by Bravo2zero, Sep 28, 2018.

  1. Bravo2zero

    Bravo2zero Type 2 · Active Member

    Messages:
    35
    Likes Received:
    47
    Trophy Points:
    58
    hi I've not posted for a while but my question is my original Hba1c was 146 4 years ago. I reduced it quickly to 50 the its raised slowly to 54. I decided a couple of weeks ago to radically change my food intake. I've reduced the amount and type eating more nuts, less bread etc. My readings have dropped but I'm not sure if by too much. I'm regularly getting high 4s on a morning and the same 2 hrs after eating porridge and taking 1 of my 3 metformin and 1 Alogliptin. Do I need to eat more or ask for the metformin to be reduced Thanks
     
  2. Kittycat_7_

    Kittycat_7_ Type 2 · Well-Known Member

    Messages:
    493
    Likes Received:
    354
    Trophy Points:
    103
    Hi,
    I'd definitely ask for a medication review, are you getting hypo symptoms?
    Take care
     
    • Agree Agree x 1
  3. Bravo2zero

    Bravo2zero Type 2 · Active Member

    Messages:
    35
    Likes Received:
    47
    Trophy Points:
    58
    Hi yes I do. It's all very strange my meter appears good and if I eat more it goes up accordingly
    My average readings indicate a Hb1 of around 46. Is that possible in a short space of time
    X
     
  4. Bananas 2

    Bananas 2 Parent · Well-Known Member

    Messages:
    61
    Likes Received:
    23
    Trophy Points:
    48
    IMO, if you have an opportunity to reduce medication, DO IT! As a T2, you may even find you can eventually eliminate the need for meds if you have the right diet and obtain a healthy weight. That's the whole point of eating low-carb and low-GI, isnt it? So yes, avoid bread, rice, potato, cereals, etc... essentially all starchy, sugary, high-GI, high-carb foods. Reduced meds = reduced risk of dangerous lows.... off meds = no risk of dangerous lows.
     
    • Optimistic Optimistic x 1
  5. ickihun

    ickihun Type 2 · Master

    Messages:
    13,397
    Likes Received:
    18,348
    Trophy Points:
    298
    Yes hypos in type2s indicate too much insulin being available to your body weights need. Which can encourage worse IR.
     
  6. 4ratbags

    4ratbags Type 2 · Well-Known Member

    Messages:
    3,334
    Likes Received:
    9,554
    Trophy Points:
    178
    Definitely ask for your medication to be reduced as I had the same issue and as soon as I dropped the Metformin I was fine.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook